New Mexico, 2002Heavy Snow in New Mexico, December 22 to 23, 2002
December 22 to 23, 2002 · NWS EPZ · 1 event in 1 county or zone
1 heavy snow, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Dec 22, 12:50 PM MST, 9 hours 10 minutes earlier.
Area forecast discussion, Dec 22, 12:50 PM MST, 9 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM
1250 PM MST SUN DEC 22 2002
SYNOPSIS...
AN UPPER LOW OVER THE NORTHERN BAJA PENINSULA WILL MOVE TO CENTRAL
NEW MEXICO TUESDAY MORNING AND INTO THE CENTRAL PLAINS TUESDAY
AFTERNOON. THIS SYSTEM WILL BEGIN SPREADING SOME RAIN AND SNOW
TONIGHT TO WESTERN NEW MEXICO...AND SPREAD ACROSS THE BORDERLAND
OVERNIGHT. SOME HEAVY SNOW IS LIKELY IN THE MOUNTAINS OF SOUTHERN
NEW MEXICO ABOVE 6000 FEET ON MONDAY AND TUESDAY MORNING. A MIXTURE
OF RAIN AND SNOW IS EXPECTED ACROSS THE LOWER ELEVATIONS...BUT NO
SIGNIFICANT ACCUMULATIONS ARE EXPECTED. ANTOHER LOW MOVES THROUGH
THE AREA WEDNESDAY...GIVING THE MOUNTAINS ANOTHER CHANCE OF SNOW.
DISCUSSION...
UPPER LOW NOW JUST WEST OF THE NORTHERN BAJA PENINSULA. LOW HAS
CONTINUED TO SLOWLY DIG SOUTH THIS MORNING BUT LOOKS LIKE IT MIGHT
START TURNING THE CORNER AND HEADING EAST. MAIN SUB-TROPICAL
MID/HIGH MOISTURE PLUME IS OVER THE AREA NOW BUT GRADUALLY PUSHING
EASTWARD. WILL HAVE TO WORK WITH THE MOISTURE AROUND THE UPPER LOW.
BEST JET DYMANICS SOUTH OF AREA...BUT STILL DECENT DIFLUENCE AND UVV
OVER THE AREA. PLUS MONDAY ATMOSPHERE WILL DESTABILIZE FAIRLY
SIGNIFICANTLY...WOULNDT EVEN RULE OUT SOME THUNDER...THOUGH WILL
NOT MENTION ANY IN THE FORECAST. WILL GO AHEAD AND UP THE WINTER
STORM WATCH TO WARNING FOR THE SACRAMENTO MOUNTAINS AND KEEP THE
SNOW ADVISORY FOR THE GILA MOUNTAINS. MAY PUT A SNOW ADVISORY OUT
FOR SIERRA COUNTY AS THEY LIKELY WILL BE COLD ENOUGH MOST OF MONDAY
FOR SOME SNOW. REMAINDER OF LOWLANDS LOOKS TO BE MIXED PRECIP...BUT
BELIEVE GROUND STILL WARM ENOUGH TO MELT MOST ANY SNOWFALL.
LOW LIFTS OUT ON TUESDAY. SOME LEFT OVER SNOWFALL STILL IN THE SAC
MOUNTAINS TUESDAY MORNING BEFORE ENDING AROUND NOON TIME. ANOTHER
PACIFIC TROUGH RAPILDY MOVES ONSHORE AND WILL CLIP THE CWA ON
WEDNESDAY. WILL GO AHEAD AND PUT LOW POPS ACROSS THE NORTHERN TIER
OF COUNTIES WEDNESDAY. BROAD WEAK RIDGING THEN MOVES IN FOR THURSDAY
AND FRIDAY.
PRELIMINARY NUMBERS...
EL PASO WB 034/045 030/042 025 44410
LAS CRUCES WB 033/044 029/042 024 44410
ALAMOGORDO WB 030/042 026/040 021 44410
CLOUDCROFT JB 020/030 016/027 011 77730
TRUTH OR CONSEQUENCES JB 030/041 026/039 021 66610
SILVER CITY JB 027/038 023/036 018 77710
DEMING WB 029/044 025/042 020 44410
LORDSBURG WB 029/044 025/042 020 44410
SIERRA BLANCA WB 031/043 027/041 022 44410
.ELP...NMZ025...WINTER STORM WARNING LATE TONIGHT THROUGH
TUESDAY MORNING.
NMZ022...SNOW ADVISORY TONIGHT THROUGH LATE MONDAY NIGHT.
NMZ023...SNOW ADVISORY MONDAY.
17 HEFNERHazardous weather outlook, Dec 22, 6:00 AM MST, 16 hours before
NMZ022>025-030>032-TXZ055-056-221915-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX
600 AM MST SUN DEC 22 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW
MEXICO AND FAR WEST TEXAS.
.DAY ONE...TODAY
ABUNDANT HIGH AND MID CLOUDS TODAY...AHEAD OF AN APPROACHING PACIFIC
STORM SYSTEM DUE TO BEGIN AFFECTING THE REGION TONIGHT. LIGHT
SHOWERS OR SPRINKLES ARE POSSIBLE OVER THE GILA AND BOOTHEEL THIS
AFTERNOON. TEMPERATURES SLIGHTLY BELOW SEASONAL. NO HAZARDOUS
WEATHER EXPECTED TODAY.
.DAYS TWO THROUGH SEVEN...
A MAJOR WINTER STORM SYSTEM IS EXPECTED TO MOVE INTO THE REGION
TONIGHT AND LINGER THROUGH EARLY TUESDAY. THIS SYSTEM HAS THE
POTENTIAL TO PRODUCE HEAVY SNOW (8 TO 12 INCHES) FOR MOUNTAIN
LOCALES WITH A POSSIBILITY OF MEASURABLE SNOWFALL (1 TO 3 INCHES)
FOR LOWER ELEVATIONS OF THE FORECAST AREA AS WELL. A SNOW ADVISORY
HAD BEEN POSTED FOR THE GILA MOUNTAINS AND A WINTER STORM WATCH IS
IN EFFECT FOR THE SOUTHERN SACRAMENTO MOUNTAINS. ADDITIONAL
INFORMATION AND LOCAL WINTER WEATHER STATEMENTS ARE AVAILABLE ON THE
INTERNET AT WWW.SRH.NOAA.GOV/ELP
.SPOTTER INFORMATION STATEMENT...
SPOTTER SERVICES ARE NOT REQUIRED TODAY.
BIRD
Heavy Snow, Southern Sacramento Mountains / Nc Otero
- When
- December 22, 10:00 PM MST to December 23, 8:00 AM MST
- Where
- Southern Sacramento Mountains / Nc Otero forecast zone
- Reported by
- TRAINED SPOTTER
10 to 16 inches of snow fell in the Cloudcroft area, with the heaviest amounts east and south of town.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in North Carolina, December 22, 200211 events
- Frost and Freeze in California, December 22 to 25, 20024 events
- High Wind in Alaska, December 22, 200264 kt wind · 2 events
- Heavy Snow in Alaska, December 22 to 23, 20021 event
- Heavy Snow in Alaska, December 22, 20021 event
- High Wind in Alaska, December 22 to 23, 20021 event
- Dense Fog in Arizona, December 22, 20021 event
- High Wind in Alaska, December 22, 200256 kt wind · 1 event
- Heavy Snow in Arizona, December 22 to 23, 20021 event
- Heavy Snow in Arizona, December 22 to 23, 20021 event
- Heavy Snow in Arizona, December 22 to 23, 20021 event
- High Wind in North Carolina, December 22, 20021 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5325525.